MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4 (S)

SONOVA AG PHONAK LYRIC4 (S)
Model Number 078-0062
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Ear or Labyrinth Problem (4474)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for analysis.
 
Event or Problem Description
The hcp has reported that a patient has discontinued the use of lyric4 device due to bone exposure in the right ear.The patient will continue using the device in the left ear.The device relatedness of the event could not be clarified prior to report submission.The follow up is ongoing.Supplemental reports will be submitted upon availability of further information.
 
Additional Manufacturer Narrative
Upon follow-up, the hcp has reported that lyric4 device was removed from the ear during a regular 2-monthly appointment.No pictures were available and device was discarded.The hcp has noted an abrasion in the right ear canal.After removal a physician assisted with removing cerumen after removal.Subsequently, patient was seen by otologist who reported a one by half centimeter exposed bone area, at the bony cartilaginous junction site.The site was painted with gentian violet after cleaning.After 4 weeks, the wet exposed bone area of the ear canal has healed, and the exposed bone is still present under a scab.Currently, the patient is doing better.She continues to use lyric on the left side, but stopped the use of lyric on the right ear where bone exposure occurred.The hcp reports that the patient had a history of otitis media prior to the incident.The manufacturer was not able to exclude the device relatedness of this event based on the information provided.The reported event does not provide any information that suggests that the device has malfunctioned.The device has been discarded by the hcp and cannot be further investigated.
 
Additional Manufacturer Narrative
The broken receiver has been discarded by the hcp and could, therefore, not be returned for analysis.No further investigation could be conducted.At the time of the event the receiver has been in use for 11 months.Through follow-up, the hcp has confirmed the full recovery of the patient.The patient has returned to using hearing aids on both sides.The manufacturer will monitor similar events for trends.

Brand Name
PHONAK LYRIC4 (S)
Common Device Name
PHONAK LYRIC4 (S)
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa,zurich 8712
SZ  8712
Manufacturer Contact
minal maurya
750 n commons dr.
aurora, IL 
MDR Report Key18564654
Report Number3005085999-2024-00003
Device Sequence Number6858213
Product Code ESD
UDI-Device Identifier07613389250886
UDI-Public07613389250886
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer12/26/2023
Not provided
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date03/28/2024
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown